MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS POR FEM PS POR LEFT SZ 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS

EXACTECH, INC. TRULIANT PS POR FEM PS POR LEFT SZ 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Model Number 02-020-12-0230
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: serial #: (b)(4), category #: 02-029-99-1001 - fluted headless pin 3.0" square head, pk2, serial #: (b)(4), category #: 02-029-99-1002 - threaded head pin 2.3" square head, pk2, serial #: (b)(4), category #: 02-022-55-3020 - truliant por tib tray size 3f/2t, serial #: (b)(4), category #: 200-07-35 - advanced patella 35mm 3 peg implant, serial #: (b)(4), category #: 02-022-35-3009 - truliant tib imp ps insert sz 3 9mm.Recall number: z-0023-2022.
 
Event or Problem Description
As reported, the patient had an initial left tka on (b)(6) 2021.The patient complained of pain and was revised on (b)(6) 2023 due to a recalled poly.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported was likely the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The extent and root cause of the femoral loosening could not be determined as the devices were not returned for evaluation.Initial submission: all fields in section f should be blank, this is a manufacturer's report.
 
Event or Problem Description
Revision was approximately 1 year, 7 months post implant.Revision operative report of (b)(6) 2023-revised to competitor devices- femur, tibial baseplate, insert.Postoperative diagnoses: failed left total knee arthroplasty secondary to a recalled polyethylene insert and aseptic loosening of the femoral component.Procedure: there was significant synovitis with thickening of the synovial tissue.Cleared out the scar tissue from around the patellar button, this was in good condition and well fixed.Removed the previous tibial insert, on gross inspection, there was no evidence of wear.The femoral component was grossly loose from the femur, disimpacted with no bone loss.Tibial component disimpacted from the proximal tibia with minimal bone loss.Devices were trialed and then implanted.Sterile dressings applied, the patient was awoken from anesthesia and transferred to the recovery room in stable condition.Once she is medically stable, to be discharged home with outpatient physical therapy.

Brand Name
TRULIANT PS POR FEM PS POR LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16315829
Report Number1038671-2023-00119
Device Sequence Number15411057
Product Code MBH
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-020-12-0230
Device Catalogue Number02-020-12-0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer06/12/2023
01/16/2024
06/15/2026
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date06/26/2023
01/30/2024
06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexFemale